How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 11468
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now
A new question is answered every 9 seconds

I've been diagnosed with angular cheilitis. Have tried

This answer was rated:

I've been diagnosed with angular cheilitis. Have tried several topical prescriptions but still fighting with it since April 2018. Now the doctor has ordered Metrogel. Hmmmmm.
JA: How long have you been using Metrogel? Any improvements so far?
Customer: Was wondering if I should even start it... or wait to see the Dermatologist that I just got a referral for.
JA: Have you used anything besides Metrogel for this?
Customer: Elidel was too harsh... only used a few days. Currently use Epiceram then Tacrolimus.
JA: Anything else in your medical history you think the doctor should know?
Customer: I have Hashimoto's and vitiligo, both immunological problems... I have also had a swelling at the angle of my right jaw, but I don't think they are related. I am in the middle of Prednisone run (40mg/a.m. x3 days and tomorrow decrease to 20mg/day x 3 days. I am also taking Xolair injections for chronic uticaria. How's that for a mess? I'm actually in pretty good health otherwise.

Dear customer,

Thank you for the question.

I would recommend starting Metrogel treatment. This will help resolve the angular cheilitis and will not interfere with the examination by a dermatologist. So, you can consult your dermatologist even after starting the Metrogel treatment and this will help your dermatoligist since he/she will know whether the Metrogel was helpful or not.

Take care.

Please let me know if you have further queries or unanswered questions. I would be happy to assist you further if you need any further information. Please use reply to let me know.

Please rate the answer with 5-stars, by clicking the 5-stars above with your mouse (or with your finger on a mobile device).

It will be very generous of you to also consider a bonus.

Thank you!

Customer: replied 9 months ago.
Thank you for your response. Just to be sure.. stop the other ointments: Epiceram and Tacrolimus, then start the light application of the Metrogel twice a day as directed? Thank you so much. I will certainly rate you and give you a bonus after I hear back. Best to you, Claudia

You are very welcome!!

You can also continue Epiceram. If your doctor has asked to stop both of them then you should stop them. You can stop tacrolimus since it may interact with metronidazole. So, please start using Metrogel as prescribed.

Thank you very much!!

Dr. Ravoof and 6 other Medical Specialists are ready to help you